Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 14, 2021, 11:45 PM CDT for Stafford County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2021, 11:45 PM CDT (04:45 UTC)
- Expired
- Sep 15, 2021, 12:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.88 in
- Wind
- 55
County Stafford County, KS
The radar
The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
731
WWUS83 KDDC 150445
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1145 PM CDT Tue Sep 14 2021
KSZ066-150515-
Stafford KS-
1145 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southeastern
Stafford County through 1215 AM CDT...
At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. John, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3783 9873 3803 9885 3806 9874 3798 9847
3796 9847
TIME...MOT...LOC 0444Z 303DEG 15KT 3798 9879
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
RBURGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 14, 7:20 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 14, 7:20 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 720 PM CDT Tue Sep 14 2021 ...Updated Mesoscale Discussion... .MESOSCALE DISCUSSION... Issued at 719 PM CDT Tue Sep 14 2021 Severe weather continued as of 00Z, affecting mainly portions of Edwards, Pawnee, and Stafford Counties. Up to this point, the convective mode has been multicell to marginal supercell in structure, but we've seen some fleeting supercell structures on radar supporting very large hail. As of 00Z, we have not found any hail reports larger than quarters, and this may be due to the anvil- seeding/beneficial competition with supercell structures not really maintaining themselves. Going forward, later in the evening, additional strong/severe storms will likely develop as the low level jet strengthens after sunset. This will increase warm advection and frontogenesis across southwest into west central Kansas. Much of the southwest Kansas region has been untouched by the earlier evening surface-based activity. The latest runs of the RAP13 model suggest pristine, elevated thunderstorm development all the way through 06Z within the zone of strongest 850-750mb frontogenesis where CAPE will be 1200-1500 J/kg from lifted parcels in this layer. && .SHORT TERM...(This evening through Wednesday) Issued at 236 PM CDT Tue Sep 14 2021 Thunderstorm timing, coverage, severity are all forecast challenges early in the forecast period. The front which pushed south late last night into early this morning stalled out across southwest Kansas with a weak surface wave developing along it across far southwest Kansas. The initial development of thunderstorms will most likely be along the front itself any time after about 22Z (5 PM CDT). The coverage of the initial activity will be more scattered in nature. Other storms will develop later in the evening in the post-frontal regime farther west/northwest across east central and southeast Colorado. The best chance for hail storms will be early in the event just about anywhere along/immediately ahead of the frontal zone through the mid evening hours. Eventually, one or two MCSs will form with the severe weather risk emphasis shifting to one of straight line wind. The overall severe weather risk should diminish by 04-06Z time frame, which is the climatologically time frame for our part of the world anyway...and the SPC SSCRAM 4-hour probability maps for this event support this timing, too. Quieter weather is forecast for the remainder of the Short Term period (Wednesday-Wednesday Night) as the front dissolves and a new leeside trough develops across eastern Colorado. We will not see much of a drop-off in temperatures at all as the airmass is expected to recover fairly quickly after any remnant low cloud burns off by late morning. .LONG TERM...(Wednesday night through Tuesday) Issued at 236 PM CDT Tue Sep 14 2021 The next shortwave trough will move across the Northern Plains along the Canada border late in the week which will bring another cold front south across the Central Plains. This front may reach as far south as west central/southwest Kansas late Friday which could be the focus for thunderstorm development. As of the latest 12Z runs of the ECMWF, GFS, and GDPS models, the most likely area for organized thunderstorm activity late Friday/Friday Night will be northeast of the DDC CWA, but this could shift/extend farther southwest in the coming runs if this front ends up making a stronger push than what is currently forecast. As of this cycle, the official forecast remains dry, including our northeast counties, for Friday and Friday Night. This front will eventually dissolve with stronger southerly winds developing quickly over the weekend in advance of the next much larger scale trough out west. This will support a deeper leeside trough and stronger downslope momentum across western Kansas and would support afternoon highs both Saturday and Sunday (and even Monday now) well into the 90s with perhaps some upper 90s for highs, particularly Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 629 PM CDT Tue Sep 14 2021 Best chance for thunderstorms between 00z and 03z Wednesday will be around the Dodge City area. A better chance for convection across all of southwest Kansas will be ahead of an upper level trough between 04z and 09z Wednesday as it crosses western Kansas. Ceilings in and near these storms early tonight will range from 3000 to 6000ft AGL. After this upper level wave passes the rain will end and mid and high level moisture will begin to decrease. Will need to monitor the potential for an area of low clouds in the 2000ft to 1000ft AGL level but at this time any low cloud development early Wednesday morning will be isolated to widely scattered. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 85 63 93 / 50 10 0 0 GCK 59 84 62 94 / 50 10 0 0 EHA 58 88 61 96 / 40 10 0 0 LBL 60 86 61 95 / 60 10 0 0 HYS 60 82 64 91 / 40 10 0 0 P28 64 85 63 93 / 30 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Umscheid SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Burgert
Hazardous weather outlook, Sep 14, 4:54 AM CDT, 18 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 454 AM CDT Tue Sep 14 2021 KSZ030-031-043>046-061>066-074>081-084>090-151000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 454 AM CDT Tue Sep 14 2021 /354 AM MDT Tue Sep 14 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is a chance of thunderstorms late this afternoon into tonight. These storms could be severe with large hail and damaging winds. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 5 pm. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Sep 14, 8:01 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
801 PM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 SW FELLSBURG 37.79N 99.20W
09/14/2021 E0.88 INCH EDWARDS KS PUBLIC
REPORT RECEIVED FROM SOCIAL MEDIA.
&&
RBLocal storm report, Sep 14, 8:19 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
819 PM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 S LEWIS 37.90N 99.25W
09/14/2021 M1.25 INCH EDWARDS KS PUBLIC
REPORT FROM SOCIAL MEDIA WITH PICTURE.
&&
RBLocal storm report, Sep 14, 8:58 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
858 PM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 E LEWIS 37.94N 99.23W
09/14/2021 E1.25 INCH EDWARDS KS PUBLIC
REPORT RECEIVED FROM SOCIAL MEDIA.
&&
RBSpecial weather statement, Sep 14, 9:51 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Dodge City KS
951 PM CDT Tue Sep 14 2021
KSZ061-062-074-150315-
Stanton KS-Kearny KS-Hamilton KS-
951 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southern Hamilton,
southwestern Kearny and northwestern Stanton Counties through 1015 PM
CDT/915 PM MDT/...
At 950 PM CDT/850 PM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles southwest of Syracuse, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3774 10204 3801 10177 3789 10146 3754 10181
TIME...MOT...LOC 0250Z 301DEG 13KT 3783 10185
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPRINGERSpecial weather statement, Sep 14, 11:07 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1107 PM CDT Tue Sep 14 2021
KSZ065-066-150430-
Stafford KS-Pawnee KS-
1107 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southeastern Pawnee
and western Stafford Counties through 1130 PM CDT...
At 1106 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Radium, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Macksville and Dillwyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3812 9903 3821 9877 3783 9862 3783 9900
TIME...MOT...LOC 0406Z 327DEG 14KT 3809 9896
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RBURGSpecial weather statement, Sep 14, 11:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1145 PM CDT Tue Sep 14 2021
KSZ066-150515-
Stafford KS-
1145 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southeastern
Stafford County through 1215 AM CDT...
At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. John, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3783 9873 3803 9885 3806 9874 3798 9847
3796 9847
TIME...MOT...LOC 0444Z 303DEG 15KT 3798 9879
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:13 PM CDT | Special Weather Statement | DDC | Stafford | 32 min |
| Sep 14, 9:51 PM CDT | Special Weather Statement | DDC | Stanton | 24 min |
| Sep 14, 10:11 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 34 min |
| Sep 14, 11:07 PM CDT | Special Weather Statement | DDC | Stafford | 23 min |
| Sep 14, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 42 min |
| Sep 15, 12:14 AM CDT | Special Weather Statement | DDC | Pratt | 46 min |
| Sep 15, 12:58 AM CDT | Special Weather Statement | DDC | Pratt | 47 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.